Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 61, NWS Jackson, MS

June 17, 2015Adams County, Wilkinson County, Mississippi; Concordia Parish, Louisiana

NWS Jackson, MS issued this river flood warning at Jun 17, 2015, 4:58 PM CDT for Adams County, Wilkinson County, Mississippi; Concordia Parish, Louisiana. It took effect at Jul 1, 2015, 1:00 PM CDT. It was in force for 39 days.

The area

The counties it named.

The facts

Issued
Jun 17, 2015, 4:58 PM CDT (21:58 UTC)
In effect from
Jul 1, 2015, 1:00 PM CDT
Expired
Aug 9, 2015, 10:55 AM CDT
In force
39 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Concordia Parish, LA, Adams County, MS, Wilkinson County, MS

The river

Written for the forecast point Mississippi River at Natchez (NTZM6).

Action stage
38 ft
Minor stage
48 ft
Moderate stage
51 ft
Major stage
57 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07290880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jun 17, 3:43 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 17, 3:43 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED JUN 17 2015

.SHORT TERM...TONIGHT THROUGH SATURDAY...WATER VAPOR IMAGERY/RAP
ANALYSIS SHOWED THE CIRCULATION AROUND TROPICAL DEPRESSION BILL
SPINNING OVER THE RED RIVER THIS AFTERNOON. A BAND OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH BILL WAS NOTED ON REGIONAL RADARS
LIFTING NORTH OVER CENTRAL LOUISIANA. SOME OF THIS ACTIVITY WILL
SPREAD EAST INTO OUR NORTHERN ZONES LATE THIS AFTERNOON AND EVENING
BEFORE DISSIPATING AS HIGH PRESSURE SURFACE AND ALOFT CENTERED EAST
OF OUR CWA REMAINS STOUT AND WORKS TO INHIBIT CONVECTION. STILL...
WITH A HOT AND MOIST AIRMASS OVERHEAD ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE HARD TO RULE OUT THIS AFTERNOON AND EARLY
EVENING. A FEW RETURNS WERE NOTED ON LOCAL RADAR OVER THE NORTHEAST
AND SOUTHERN ZONES. ANOTHER WARMER THAN NORMAL AND HUMID NIGHT IS
EXPECTED TONIGHT. MORNING LOWS WILL BE BACK IN THE LOW TO MID 70S.
HIGH PRESSURE SURFACE AND ALOFT WILL CONTINUE TO NOSE WEST OVER THE
GULF COAST STATES THURSDAY AS THE REMNANTS OF BILL MOVES NORTHEAST TO
THE OZARKS. RAIN CHANCES WILL REMAIN LOW OVER OUR CWA AS TEMPERATURES
TOP OUT IN THE LOWER 90S AGAIN. RIDGING SURFACE AND ALOFT WILL WEAKEN
OVER OUR CWA THURSDAY NIGHT AND FRIDAY AS REMNANTS OF BILL TRACKS
ACROSS THE OZARKS. THE REMNANT LOW WILL CONTINUE TO WEAKEN FRIDAY
NORTH OF OUR CWA BUT THE RESULTING LOWERED HEIGHTS SHOULD ALLOW FOR
GREATER COVERAGE OF STORMS IN THE NORTH ESPECIALLY DURING PEAK
HEATING. OUR MOIST AIRMASS COMBINED WITH A LITTLE GREATER SHEAR AND
STEEPER LAPSE RATES DUE TO THE LOW SHOULD LEND TO A FEW STRONG STORMS
FRIDAY AFTERNOON AND EVENING OVER OUR NORTHWEST ZONES. AS THE LOW
CONTINUES TO WEAKEN FRIDAY NIGHT AND SHIFT NORTHEAST OF OUR REGION
HIGH PRESSURE LOOKS TO BUILD BACK OVER OUR AREA. THUS...WARMER
TEMPERATURES AND LOWER CHANCES FOR RAIN ARE EXPECTED GOING THROUGH
THE WEEKEND. /22/

.LONG TERM...SUNDAY THROUGH WEDNESDAY...RIDGING ALOFT WILL BUILD
BACK INTO THE FORECAST AREA AND REMAIN THE DOMINANT FEATURE OVER THE
ARKLAMISS THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD.

WHILE A STRAY DIURNAL SHOWER OR STORM CAN'T BE RULED OUT EACH
AFTERNOON...ACTIVITY CURRENTLY LOOKS SCARCE ACROSS THE REGION
SUNDAY THROUGH AT LEAST THE BEGINNING OF THE WORK WEEK. MODELS ARE
NOW HINTING AT A WEAK BOUNDARY TRYING TO BACKUP INTO THE REGION FROM
THE EAST TUESDAY INTO WEDNESDAY. IF THIS SCENARIO VERIFIES... IT
COULD INCREASE RAIN CHANCES HEADING INTO MID-WEEK.

WITH THE INCREASING PRESENCE OF THE RIDGE...IN ADDITION TO OVERALL
SOIL CONDITIONS DRYING...TEMPERATURES WILL INCREASE THROUGH MUCH OF
THE PERIOD.  LOWS EACH NIGHT WILL BE MILD AND FALL INTO THE MID 70S
EACH NIGHT.  HIGHS WILL BEGIN THE PERIOD IN THE LOW TO MID 90S.
HOWEVER...BY THE END OF THE PERIOD NEXT WEDNESDAY AFTERNOON...HIGHS
LOOK TO RANGE IN THE MID TO UPPER 90S.  THIS COUPLED WITH DEW POINTS
PROGGED TO MIX INTO THE UPPER 60S AND LOWER 70S EACH AFTERNOON...
COULD RESULT IN AFTERNOON HEAT INDEX VALUES HOVERING AT AND PERHAPS
JUST ABOVE THE CENTURY MARK IN A FEW LOCALES AS EARLY AS SATURDAY
AFTERNOON.  AS MONDAY ARRIVES AND WE PROGRESS INTO THE MID-WEEK...
SUCH HEAT INDEX READINGS LOOK TO BECOME MORE NUMEROUS. /19/

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND
EVENING. ISOLATED STORMS/SHOWERS HAVE DEVELOPED MAINLY ACROSS
EASTERN MISSISSIPPI BUT DO NOT SHOW ANY CURRENT CONCERNS FOR AREA
AIRPORTS. HOWEVER...KMEI/KHBG/KPIB/KGTR MAY SEE A BRIEF SHOWER/STORM
WHICH COULD CAUSE SOME TEMPORARY FLIGHT RESTRICTIONS TO MVFR
CATEGORIES. THESE WOULD BE BRIEF AND SHOULD RESUME VFR STATUS
QUICKLY. SOME PATCHY MVFR CATEGORIES WILL BE POSSIBLE AGAIN TOMORROW
MORNING FROM 09-14Z ESPECIALLY FOR KHBG. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  93  73  91 /   9  14  12  15
MERIDIAN      71  94  71  92 /   9  14  14  13
VICKSBURG     72  92  74  91 /  12  14  14  21
HATTIESBURG   72  93  73  92 /   8  17   9  20
NATCHEZ       74  92  74  89 /  10  17  13  21
GREENVILLE    73  92  74  92 /  18  17  19  47
GREENWOOD     73  93  73  90 /  12  14  16  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/19/28
Hazardous weather outlook, Jun 17, 2:54 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED JUN 17 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
182000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
254 PM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

28

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:15 PM CDTRiver Flood AdvisoryJANBolivar, Washington17 days
Jun 17, 5:15 PM CDTRiver Flood AdvisoryJANIssaquena, Washington17 days
Jun 17, 5:15 PM CDTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren17 days
Jun 17, 5:30 PM CDTSpecial Weather StatementJANWayne45 min
Jun 17, 5:48 PM CDTSevere Thunderstorm WarningJANClarke21 min
Jun 17, 6:16 PM CDTSpecial Weather StatementJANClarke29 min
Jun 16, 7:44 PM CDTSpecial Weather StatementJANMorehouse, West Carroll31 min
Jun 16, 8:23 PM CDTSpecial Weather StatementJANAshley52 min

Nearby

River Flood Warnings in Mississippi, 2015River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.